| Model Number |
M00558610 |
| Medical Device Problem Codes |
Burst Container or Vessel (1074); Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/05/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0402 captures the reportable event of a balloon burst.
Event or Problem Description
It was reported to boston scientific corporation that a cre pro wireguided dilatation balloon was used in the papilla during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2024.During the procedure, the balloon was broken.The customer stated that no pieces of the balloon detached inside the patient.The procedure was completed with another cre pro wireguided dilatation balloon.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
Event or Problem Description
Additional Manufacturer Narrative
Block h6: imdrf device code a0402 captures the reportable event of a balloon burst.Block h10: investigation results the returned cre pro wireguided dilatation balloon was analyzed, and a visual inspection found no damages to the device.Functional and microscopic inspection found that the balloon had a pinhole located approximately at 70 mm from the tip of the device.No other problems with the device were noted.With all the available information, boston scientific concludes the reported event of balloon burst was not confirmed.The pinhole problem found could have been interpreted by the customer as the reported event of a balloon burst.The pinhole found is likely to have occurred due to procedural factors such as excess of pressure, interaction with other devices, or anatomical conditions.Also, it is possible that interaction with a sharp surface during or previous to the procedure could have caused the problem found on the distal section of the balloon.Therefore, the most probable root cause is an adverse event related to procedure.